Alert archive / Ohio / Flash Flood Warnings in 2024
Flash Flood Warning 48, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 27, 2024, 3:30 PM EDT for Greenup County, Kentucky; Gallia County, Jackson County, Lawrence County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2024, 3:30 PM EDT (19:30 UTC)
- Expired
- Sep 27, 2024, 7:50 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greenup County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851
WGUS51 KRLX 271930
FFWRLX
KYC089-OHC053-079-087-272230-
/O.NEW.KRLX.FF.W.0048.240927T1930Z-240927T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
330 PM EDT Fri Sep 27 2024
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Central Greenup County in northeastern Kentucky...
Southwestern Gallia County in southeastern Ohio...
Southwestern Jackson County in southeastern Ohio...
Lawrence County in southeastern Ohio...
* Until 630 PM EDT.
* At 330 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ashland, Ironton, Coal Grove, Lake Vesuvius, Greenup, Greenbo
Lake, Flatwoods, South Point, Vernon, Waterloo, Raceland,
Worthington, Burlington, Wurtland, Aid, Hanging Rock, Pedro and
Grays Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3844 8288 3857 8298 3875 8288 3869 8288
3859 8284 3857 8282 3860 8274 3868 8276
3868 8271 3875 8270 3875 8266 3885 8265
3885 8276 3889 8276 3889 8263 3865 8240
3846 8239 3841 8256 3856 8271 3843 8283
FLASH FLOOD...RADAR INDICATED
$$3 follow-up statements
640
WGUS71 KRLX 272118
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
518 PM EDT Fri Sep 27 2024
KYC089-OHC053-079-087-272230-
/O.CON.KRLX.FF.W.0048.000000T0000Z-240927T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenup KY-Gallia OH-Jackson OH-Lawrence OH-
518 PM EDT Fri Sep 27 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT THIS
EVENING FOR CENTRAL GREENUP, SOUTHWESTERN GALLIA, SOUTHWESTERN
JACKSON AND LAWRENCE COUNTIES...
At 518 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain and there are reports of Flash FLooding occurring around
Flatwoods, Russell, and Bellefonte in Kentucky. Rain has ended in
the Ohio Counties of the warning, but flash flooding is likely
occurring there as well. Between 1 and 3 inches of rain have fallen.
Additional rainfall amounts of 0.2 to 0.6 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ashland, Ironton, Coal Grove, Lake Vesuvius, Greenup, Greenbo
Lake, Flatwoods, South Point, Vernon, Waterloo, Raceland,
Worthington, Burlington, Wurtland, Aid, Hanging Rock, Pedro and
Grays Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3844 8288 3857 8298 3875 8288 3869 8288
3859 8284 3857 8282 3860 8274 3868 8276
3868 8271 3875 8270 3875 8266 3885 8265
3885 8276 3889 8276 3889 8263 3865 8240
3846 8239 3841 8256 3856 8271 3843 8283
FLASH FLOOD...RADAR INDICATED
$$874
WGUS51 KRLX 272220
FFWRLX
KYC089-OHC053-079-087-280000-
/O.EXT.KRLX.FF.W.0048.000000T0000Z-240928T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
620 PM EDT Fri Sep 27 2024
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
Central Greenup County in northeastern Kentucky...
Southwestern Gallia County in southeastern Ohio...
Southwestern Jackson County in southeastern Ohio...
Lawrence County in southeastern Ohio...
* Until 800 PM EDT.
* At 620 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Ashland, Ironton, Coal Grove, Lake Vesuvius, Greenup, Greenbo
Lake, Flatwoods, South Point, Vernon, Waterloo, Raceland,
Worthington, Burlington, Wurtland, Aid, Hanging Rock, Pedro and
Grays Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3844 8288 3857 8298 3875 8288 3869 8288
3859 8284 3857 8282 3860 8274 3868 8276
3868 8271 3875 8270 3875 8266 3885 8265
3885 8276 3889 8276 3889 8263 3865 8240
3846 8239 3841 8256 3856 8271 3843 8283
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$366
WGUS71 KRLX 272350
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
750 PM EDT Fri Sep 27 2024
KYC089-OHC053-079-087-280000-
/O.CAN.KRLX.FF.W.0048.000000T0000Z-240928T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenup KY-Gallia OH-Jackson OH-Lawrence OH-
750 PM EDT Fri Sep 27 2024
...FLASH FLOOD WARNING FOR CENTRAL GREENUP, SOUTHWESTERN GALLIA,
SOUTHWESTERN JACKSON AND LAWRENCE COUNTIES HAS BEEN REPLACED WITH A
FLOOD WARNING...
&&
LAT...LON 3844 8288 3857 8298 3875 8288 3869 8288
3859 8284 3857 8282 3860 8274 3868 8276
3868 8271 3875 8270 3875 8266 3885 8265
3885 8276 3889 8276 3889 8263 3865 8240
3846 8239 3841 8256 3856 8271 3843 8283
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:41 PM EDT, 49 minutes earlier.
Area forecast discussion, Sep 27, 2:41 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
241 PM EDT Fri Sep 27 2024
.SYNOPSIS...
Remnants of Helene spreading strong gusty winds and additional
rainfall thru this evening. More rain chances over the weekend into
early next week. Drier weather takes hold middle of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 240 PM Friday...
Key Points:
* Flash Flood Watch in effect until 8 PM tonight for southwest
VA, mountains of WV and the Tri-State Area.
* High Wind Warning in effect until 8 PM tonight across the
mountains of southwest VA and WV.
* Wind Advisory in effect until 8 PM tonight for portions of
the coalfields, foothills and mountains of WV, as well as
portions of the the Tri-State Area.
Radar imagery indicate the center of circulation of Tropical Storm
Helene, roughly over eastern KY, is moving slowly west northwest.
Although most of the convection closer to its center is expected to
exit west later this afternoon, outer rain bands are noted over
VA moving towards out eastern mountains. Expect moderate to
heavy rain, and strong gusty winds along these outer bands
through this evening. These features will affect mainly the
eastern mountains and portions of the northern sections at least
through midnight.
Winds are expected to subside considerably after sunset. Flash flood
watch remains in effect until 8 PM this evening. Wind advisory and
High Wind warnings continue in effect until 8 PM this evening.
General guidance suggests plenty of low level stratus developing
tonight. Abundant low level moisture will keep lows tonight
generally in the lower 60s to upper 50s. Near normal afternoon
temperatures are anticipated on Saturday, depending on abundant
cloudiness.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 210 PM Friday...
Upper low will slowly drift back over the area Sunday into Monday,
with generally light shower activity as it does so, although heavier
amounts are possible in any enhanced showers or convection that is
able to occur, and WPC has maintained a marginal risk across the
area for Sunday, and across eastern zones for Monday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1208 PM Friday...
Low should open into a wave and generally move east of the area by
Tuesday. However, it will be quickly followed by a front that will
sweep across the area sometime in the Tuesday night or early
Wednesday time frame. High pressure will then build in behind the
departing system for drier, and mild conditions across the area,
along with low RH.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 144 PM Friday...
MVFR/IFR conditions will continue along bands of light to
moderate rain moving across the southern and eastern terminals
this afternoon. It appears to be a dry slot south and east of
the circulation from Helene that will spread from south to north
through early this evening, as Helene moves slowly west
northwest. Therefore, expect visibility to improve outside
showers or storms. However, ceilings may remain under MVFR/IFR
along and near the mountains tonight.
As most precipitation exits west of the area this evening, isolated
and weaker rain bands may move over our area from time to time to
produce moderate rain and gusty winds. Expect the atmosphere to
decouple some overnight, reducing winds.
Northeast winds 15 to 20 knots gusting up to 50 knots will be
possible at some terminals before the system moves west this
evening. Expect winds to decrease to 5 to 10 knots, gusting up to 28
knots along the higher elevations, but loosing the gustiness across
the lowlands outside any shower overnight tonight.
Central guidance suggest low stratus developing across the central
and northeast mountains from 06Z through 13Z Friday morning.
Surface winds 10 knots or less will prevail across the lowlands
later tonight, with few gusts along the higher elevations.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
ALTERNATE SCENARIOS: Timing and extent of low CIGs and gusty
winds could vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY L L H H H H H H H H H H
BKW CONSISTENCY H M H M H H H H H H H H
EKN CONSISTENCY L L H H H H H H H M M L
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY M M L L L M M M L M M H
AFTER 18Z SATURDAY...
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 8 PM EDT this evening for WVZ005-033-034-515-
516-518-520-522>524.
Wind Advisory until 8 PM EDT this evening for WVZ005-006-013-
024>026-517-519-521-524-525.
High Wind Warning until 8 PM EDT this evening for WVZ033-034-
515-516-518-520-522-523-526.
OH...Flood Watch until 8 PM EDT this evening for OHZ087.
Wind Advisory until 8 PM EDT this evening for OHZ083-086-087.
KY...Flood Watch until 8 PM EDT this evening for KYZ101>103-105.
Wind Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...Flood Watch until 8 PM EDT this evening for VAZ003-004.
High Wind Warning until 8 PM EDT this evening for VAZ003-004.
&&
SYNOPSIS...FK/LTC
NEAR TERM...ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...LTCHazardous weather outlook, Sep 27, 9:29 AM EDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Charleston WV 929 AM EDT Fri Sep 27 2024 OHZ066-067-075-076-084-085-WVZ007>011-014>020-027>032-039-040-281330- Perry-Morgan-Athens-Washington-Vinton-Meigs-Mason-Jackson WV-Wood- Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 929 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Localized instances of flash flooding may occur today with showers associated with the remnants of Helene. Southeast winds could be breezy or gusty at times, especially this morning. Winds could gust up to 40 mph which could knock down trees, power lines and any unsecured objects. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ083-086-WVZ006-013-024>026-517-519-521-281330- Jackson OH-Gallia-Cabell-Lincoln-Mingo-Logan-Boone-Northwest Fayette- Northwest Nicholas-Northwest Webster- 929 AM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of northeast, southeast, southern and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ087-WVZ005-281330- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ034-515-516-518-520-522-281330- Wyoming-Northwest Raleigh-Southeast Raleigh-Southeast Fayette- Southeast Nicholas-Southeast Webster- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast, southeast and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind Advisory. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-281330- Dickenson-Buchanan-McDowell- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind Advisory. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523-281330- Northwest Pocahontas- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind Advisory. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ524-281330- Southeast Pocahontas- 929 AM EDT Fri Sep 27 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ526-281330- Southeast Randolph- 929 AM EDT Fri Sep 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ525-281330- Northwest Randolph- 929 AM EDT Fri Sep 27 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Localized flooding concerns may arise from daily showers and thunderstorms through the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Sep 27, 2:55 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
255 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Non-Tstm Wnd Dmg 3 WNW Eleanor 38.56N 81.98W
09/27/2024 Putnam WV 911 Call Center
Trees down on Staves Branch Rd and Sisson
Rd.
&&
ABELocal storm report, Sep 27, 2:58 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
258 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM Non-Tstm Wnd Dmg 5 N Danville 38.16N 81.85W
09/27/2024 Boone WV 911 Call Center
*** 1 INJ ***
Tree fell onto a vehicle. Tree and power
lines blocking both lanes.
&&
ABELocal storm report, Sep 27, 3:21 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
321 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM Flash Flood 6 SW Cannonsburg 38.33N 82.80W
09/27/2024 Carter KY Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&
JRMLocal storm report, Sep 27, 3:23 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
323 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Flash Flood 2 N Russell 38.53N 82.70W
09/27/2024 Greenup KY Public
Flooded porch with water close to entering
the home.
&&
JRMLocal storm report, Sep 27, 3:25 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
325 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Non-Tstm Wnd Dmg 6 SE Jackson 38.99N 82.54W
09/27/2024 Jackson OH NWS Employee
Numerous trees down blocking US 35 with
multiple overturned semis.
&&
ABELocal storm report, Sep 27, 3:28 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
328 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM Non-Tstm Wnd Dmg 7 SW Chesapeake 38.15N 81.64W
09/27/2024 Boone WV 911 Call Center
Multiple trees down in powerlines.
&&
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:49 AM EDT | Wind Advisory | RLX | Boyd, Carter, Greenup, Lawrence | 17 hr |
| Sep 27, 2:00 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Greenup, Lawrence | 30 min |
| Sep 27, 2:22 PM EDT | Flash Flood Warning | RLX | Boyd, Carter, Greenup | 5 hr |
| Sep 27, 2:24 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Greenup | 66 min |
| Sep 27, 2:53 PM EDT | Tornado Warning | RLX | Boyd, Greenup | 37 min |
| Sep 27, 3:11 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 49 min |
| Sep 27, 4:29 PM EDT | Flash Flood Warning | RLX | Carter, Greenup | 3 hr |
| Sep 27, 5:47 PM EDT | Flash Flood Warning | RLX | Greenup | 2 hr |
| Sep 27, 7:50 PM EDT | Areal Flood Warning | RLX | Greenup | 2 hr |
| Sep 27, 2:48 PM EDT | Tornado Warning | RLX | Gallia, Lawrence | 13 min |
| Sep 27, 3:51 PM EDT | Tornado Warning | RLX | Jackson, Lawrence | 24 min |
| Sep 27, 4:16 PM EDT | Tornado Warning | RLX | Jackson, Vinton | 18 min |
| Sep 27, 6:13 PM EDT | Special Weather Statement | RLX | Gallia | 32 min |
Nearby
Flash Flood Warnings in Ohio, 2024Flash Flood Warnings in Kentucky, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.